Rhode Island, 2021

Tropical Storm in Rhode Island, August 22, 2021

August 22, 2021 · NWS BOX · 8 events in 8 counties and zones

Tropical Storm Henri made landfall in southwest Rhode Island around noon on August 22nd, then moved slowly northwestward and westward across northern Connecticut and weakened. Henri brought strong wind gusts and flash flooding.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.8 million
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

Tropical Storm Henri made landfall in southwest Rhode Island around noon on August 22nd, then moved slowly northwestward and westward across northern Connecticut and weakened. Henri brought strong wind gusts and flash flooding. The strongest gusts -- to 70 mph -- occurred along the Rhode Island coast. The worst flash flooding occurred in northeast Connecticut.

As the remnants of Henri moved eastward across southern New England on August 23rd, it spawned three tornadoes and a waterspout in MA and also it caused some renewed flooding.

The highest rainfall totals over the two-day period ranged from 5 to 6 inches in Hartford and Tolland Counties in northern Connecticut and in Franklin, Hampshire, and Hampden Counties in western Massachusetts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 22, 3:11 AM EST, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 22, 3:11 AM EST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
411 AM EDT Sun Aug 22 2021

.SYNOPSIS...
Hurricane Henri approaches southern New England today and
tonight. Although the track continues to shift a little, the
storm has the potential to bring damaging winds, flooding rain,
and storm surge flooding. Hot and humid weather persists next
week with scattered showers or thunderstorms later in the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
This portion of the forecast will be all about Henri. Specific
impacts will be directly tied to the exact track Henri takes as
it moves across southern New England. Based on the observed
eastward jog, as well as the latest forecast guidance, concerns
are growing for both storm surge and freshwater flooding across
southern New England.

The latest forecast for Henri has a landfall sometime this
afternoon. Keep in mind the 5-year average forecast error for a
12 hour forecast is still about 27 nautical miles. Thus, it is
important to not focus on exactly where landfall will occur, and
more on the more probable hazards for your location. In general,
we are more concerned for strong winds and storm surge towards
both coasts.

The eastward jog brings surge potential into both Narragansett
Bay and Buzzards Bay. This means the timing of Henri will become
critical due to the approximate 5 feet tidal range along the
south coast of New England. At this time, not as concerned about
the afternoon high tide. Although the expected winds this
afternoon will set the stage for the high ride late this
evening, by preventing water from evacuating efficiently during
the low tide this afternoon and evening.

How quickly Henri weakens once it is over land, will also play a
role. Will need to see the latest estimates with the next
advisory. At this time, thinking it more likely that Henri will
decay to a tropical storm rather quickly once it is over land.
As for tropical headlines, will consider any changes closer to
the 5 AM advisory.

Rainfall will be heaviest west of the track, and likely very
efficient. Warm cloud layer depth is expected to be between
10-15 kft, with precipitable water values in excess of two
inches, thinking that torrential rainfall rates of two inches
per hour are quite possible, if not likely, for some later
today. Still thinking rainfall of 3 to 6 inches within the
Flood Watch area with locally higher amounts.

finally, as we saw with the remnants of Fred earlier this week,
we cannot dismiss the possibility of a few tornadoes later
today. At this time, thinking the most likely risk will be this
morning, but would not be surprised to see at least some risk
into this afternoon.

The circulation of Henri should move away from our region
tonight.

&&

.SHORT TERM /MONDAY/...
Not much of a break after Henri. Most of the 00Z guidance has
the remnant low of Henri moving east across northern New
England during this time. Not much change to the overall
synoptic environment. Looking at least a risk for even more
showers across the western half of southern New England. Upped
the rainfall amounts just for Monday. Am now thinking we could
see another half inch to an inch of rainfall. This would only
exacerbate any ongoing flooding issues.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

Highlights...

* Lingering showers come to an end overnight

* Warm and humid through the week

* Dry most of the week; shower chances around Thursday

Monday night through Wednesday...

The remnants of Henri weaken further and get pulled northeast
out of southern New England overnight but the surface trough
doesn't completely exit until late Tuesday. At the mid levels a
trough lifts out by sunrise Tuesday with rising heights and a
building ridge through the day. This means lingering rain
showers overnight then dry days Tuesday and Wednesday. Don't
expect a dry "feel" to the air, though, thanks to dewpoints in
the low to mid 70s which will make it feel very muggy. Combined
with high temperatures in the upper 80s heat indices will be in
the low 90s Tuesday and the mid 90s Wednesday. This is just on
the cusp of Heat Advisory criteria (heat indices >94 F for 2
days). For now Tuesday looks to stay just below, but can't rule
out in increase in subsequent forecasts; something to watch. We
also want to highlight this hot and muggy forecast because it
could have significant impacts on anyone who may lose power (air
conditioning) for an extended period of time from Tropical
Storm Henri.

Thursday through Saturday...

By Thursday confidence lowers as to how the high pressure
breaks down, but guidance is pointing to an upper trough and
surface low passing to our north which may bring a cold front
and chance of showers around Thursday. Ahead of that we'll see
the hottest day of the week with heat and humidity ramping up.
850 mb temps approach 20 C allowing for highs near 90, all with
dewpoints in the low to mid 70s. So, even if we don't need heat
headlines starting Tuesday, Wednesday-Thursday is looking more
likely. Beyond that we'll get some relief from the heat with
mostly dry conditions beneath a ridge.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Mainly IFR/LIFR this morning in stratus and fog this morning
with a predominant easterly flow. Expecting some improvement
initially as the outer bands of Henri move and winds pick up.
Not a great aviation day as Henri moves into and across southern
New England. Will not looking at a tremendous amount of rainfall
across the eastern half of our region, expecting at least gusts
to tropical storm force for most of this afternoon and evening.
Conditions improve some tonight as Henri departs. Winds will
continue to diminish late tonight into Monday. Expecting
ceilings and visibilities to improve, taking longest across the
higher terrain.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Monday Night through Thursday/...

Monday Night: Mainly VFR, with local MVFR possible. Breezy.
Chance SHRA, slight chance TSRA.

Tuesday: VFR. Breezy.

Tuesday Night: Mainly VFR, with areas IFR possible.

Wednesday: VFR.

Wednesday Night: Mainly VFR, with areas IFR possible.

Thursday: Mainly VFR, with areas MVFR possible. Chance SHRA,
slight chance TSRA.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
Henri will move across the southern coastal waters this morning
into this afternoon. Once over land, it should decay into a
post-tropical storm before moving east, and potentially
impacting the eastern coastal waters Monday. At a minimum,
looking at hurricane force gusts this morning across the
southern coastal waters, with tropical storm force gusts more
likely across the eastern coastal waters. Expect poor visibility
in downpours, which will be more widespread across the southern
coastal waters.

/Outlook /Monday Night through Thursday/...

Monday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas. Chance of rain showers,
slight chance of thunderstorms.

Tuesday: Winds less than 25 kt. Local rough seas.

Tuesday Night: Winds less than 25 kt. Local rough seas. Local
visibility 1 to 3 nm.

Wednesday: Winds less than 25 kt. Seas locally approaching
5 ft. Local visibility 1 to 3 nm.

Wednesday Night: Winds less than 25 kt.

Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain showers, isolated thunderstorms.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through Monday morning for CTZ002>004.
     Tropical Storm Warning for CTZ002>004.
MA...Flood Watch through Monday morning for MAZ002>004-008>012.
     Tropical Storm Warning for MAZ017-020>024.
     Storm Surge Watch for MAZ022.
RI...Storm Surge Warning for RIZ006>008.
     Flood Watch through Monday morning for RIZ001>008.
     Hurricane Warning for RIZ006>008.
     Tropical Storm Warning for RIZ001>005.
MARINE...Hurricane Warning for ANZ235>237-256.
     Tropical Storm Warning for ANZ232>234-255.
&&

SYNOPSIS...Belk/BW
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...BW
AVIATION...Belk/BW
MARINE...Belk/BW
Hazardous weather outlook, Aug 21, 5:39 PM EST, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
639 PM EDT Sat Aug 21 2021

MAZ002>004-008>012-222245-
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-
639 PM EDT Sat Aug 21 2021

...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for central Massachusetts and
western Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ005>007-013>019-026-222245-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Northern Middlesex MA-
639 PM EDT Sat Aug 21 2021

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts and southeastern Massachusetts.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hurricane Henri is expected to make landfall near eastern Long
Island Sunday afternoon, then should weaken rapidly as it heads into
Connecticut Sunday evening before slowly exiting the region Monday.
There remains uncertainty in how far west Henri will track and how
strong it will get before making landfall. The main hazards include
damaging winds, flooding rain, and storm surge flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002>004-RIZ001>003-222245-
Hartford CT-Tolland CT-Windham CT-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-
639 PM EDT Sat Aug 21 2021

...TROPICAL STORM WARNING IN EFFECT...
...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for northern Connecticut and
northern Rhode Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

RIZ006>008-222245-
Washington RI-Newport RI-Block Island RI-
639 PM EDT Sat Aug 21 2021

...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...
...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for southern Rhode Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Hurricane Warning.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Hurricane Warning.
   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ020>024-222245-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-
639 PM EDT Sat Aug 21 2021

...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeastern Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

RIZ004-005-222245-
Eastern Kent RI-Bristol RI-
639 PM EDT Sat Aug 21 2021

...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...
...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for northern Rhode Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Tropical Storm Warning.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Tropical Storm Warning.
   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ235>237-256-222245-
Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
639 PM EDT Sat Aug 21 2021

...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for Rhode Island coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ232>234-255-222245-
Nantucket Sound-Vineyard Sound-Buzzards Bay-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
639 PM EDT Sat Aug 21 2021

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-231-250-251-254-222245-
Boston Harbor-Cape Cod Bay-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
639 PM EDT Sat Aug 21 2021

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 tropical storm. Local standard time, as filed.

Tropical Storm, Newport

When
August 22, 5:27 AM EST to 11:23 AM EST
Where
Newport forecast zone
Property damage
$500,000
Reported by
Amateur Radio
Coordinates
41.500, -71.281 (the zone’s center; the record gives no point)

Winds generally gusted to between 50 and 70 mph in Newport County. According to the Rhode Island Emergency Management Agency, there were approximately 60 homes damaged in Newport County. In Little Compton at 527 AM EST, a tree was down on West Bay Road. In Middletown from 720-729 AM EST, a tree was down on Orchard Avenue and a large branch was down onto wires on Bliss Mine Road. In Newport at 820 AM EST, the intersection of Marchant Street and Wellington Avenue was flooded. Also in Newport, at 931 AM EST multiple trees were reported down across town and at 945 AM EST, a Weatherflow mesonet recorded a wind gust to 68 mph. At 1043 AM EST, a Weatherflow mesonet station at Rose Island in Newport recorded a wind gust to 58 mph. In Little Compton at 1123 AM EST, a Weatherflow mesonet station at Sakonnet Vineyards measured a wind gust to 58 mph. In Tiverton, there were reports of multiple trees and wires down around the town.

Tropical Storm, Washington

When
August 22, 6:48 AM EST to 2:00 PM EST
Where
Washington forecast zone
Property damage
$1.0 million
Reported by
Amateur Radio
Coordinates
41.397, -71.620 (the zone’s center; the record gives no point)

Wind speeds generally were gusting to 60 to 70 mph in Washington County. There was significant damage and widespread power outages. According to the RI Emergency Management Agency, there were approximately 60 homes damaged in Newport County, 33 homes in Washington County, and around 20 homes damaged in Bristol County. In North Kingstown between 648 and 709 AM EST, a tree fell on a car on Sweet Lane, a tree was down on power lines on Church Street, and a large oak tree was down on an unspecified road...with additional trees falling through the morning. Also in North Kingstown at 801 AM EST, Wickford Cove was closed due to flooding. In South Kingstown at 742 AM EST, a tree fell through the roof of a home on Overhill Road. At 1034 AM EST, a Weatherflow mesonet station at the University of Rhode Island, located in the Kingston section of South Kingstown, recorded a gust to 69 mph. Exeter had a lot of damage, with the first report coming in at 746 AM EST, with a tree down on wires on Falcon Drive. By 2 PM EST, the Exeter Police Department characterized the town as having major damage, with numerous trees and power poles down throughout Exeter. In Narragansett at 814 AM EST, a tree was down on Riverdell Drive. Wind gusts at a mesonet station at Point Judith reached 59 mph at 857 AM EST, then reached a maximum of 70 mph at 957 AM EST. At 1044 AM EST, Narragansett Police reported that the combination of coastal flooding and rainfall closed Ocean Rd. from Narragansett Ave. to South Pier Rd., Beach St., and ocean access points at Pilgrim Ave. and Conant Ave. Numerous trees and wires were down throughout the town. A power pole was snapped at Caswell and Central Streets. Another pole was down on Saltaire Ave. and there was a transformer fire on Ocean Spray Ave. In Westerly between 9 and 1030 AM EST, numerous trees were down across town and Atlantic Avenue was impassable up to 1st Street due to flooding from a combination of heavy rainfall and storm surge. Also in Westerly at 1025 AM, there was two feet of water on Main Street. In Charlestown at Ninigret Pond, a Weatherflow mesonet station recorded a gust to 58 mph at 949 AM EST and at 12 PM EST, a tree was down on a house on Alton Bradford Rd. In Hopkinton, the Emergency Management Director reported numerous trees and wires down throughout town...specific locations included Howard St., Crowthers Place, Woodville Rd., Collins Rd., and Woodville Alton Rd. On Elm St. in Hopkinton, there was a transformer explosion with a fire.

Tropical Storm, Block Island

When
August 22, 7:29 AM EST to 10:30 AM EST
Where
Block Island forecast zone
Reported by
Mesonet
Coordinates
41.397, -71.620 (the zone’s center; the record gives no point)

Winds gusted to between 60 and 70 mph for a few hours during the mid to late morning. At 859 AM EST, a mesonet site at New Shoreham recorded a peak gust to 67 mph. At 932 AM EST, a mesonet site at the Block Island Jetty recorded a peak wind gust to 69 mph.

Tropical Storm, Bristol

When
August 22, 9:00 AM EST to 12:00 PM EST
Where
Bristol forecast zone
Property damage
$200,000
Reported by
Emergency Manager
Coordinates
41.706, -71.286 (the zone’s center; the record gives no point)

According to the Rhode Island Emergency Management Agency, approximately 18-20 homes were damaged due to falling trees.

Tropical Storm, Northwest Providence

When
August 22, 9:24 AM EST to 10:53 AM EST
Where
Northwest Providence forecast zone
Property damage
$80,000
Reported by
Emergency Manager
Coordinates
41.871, -71.579 (the zone’s center; the record gives no point)

In North Smithfield at 924 AM EST, a tree was down on a wire on Hanton Road and at 1053 AM EST, a tree was down on St. Paul Street at Middle Street. In Lincoln at 944 AM EST, a tree was down on South Street at Breakneck Hill Road. In Cumberland at 1047 AM EST, two trees were down on unspecified roads. Numerous other trees were downed but not reported. Winds generally were gusting to 40 to 45 mph.

Tropical Storm, Eastern Kent

When
August 22, 10:03 AM EST to 11:13 AM EST
Where
Eastern Kent forecast zone
Property damage
$500
Reported by
Amateur Radio
Coordinates
41.673, -71.579 (the zone’s center; the record gives no point)

In Warwick at 1113 AM EST, a tree was down on Fountain Avenue. At 1003 AM EST, the ASOS at T. F. Green International Airport (KPVD) recorded a gust to 47 mph.

Tropical Storm, Western Kent

When
August 22, 11:00 AM EST to 12:00 PM EST
Where
Western Kent forecast zone
Property damage
$38,000
Reported by
Amateur Radio
Coordinates
41.673, -71.579 (the zone’s center; the record gives no point)

In Coventry, multiple trees were reported down throughout the town. Numerous other trees and lines were downed but not reported. Winds were generally gusting to 45 to 55 mph.

Tropical Storm, Southeast Providence

When
August 22, 11:09 AM EST to 11:36 AM EST
Where
Southeast Providence forecast zone
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
41.871, -71.579 (the zone’s center; the record gives no point)

In North Providence at 1109 AM EST, police reported isolated downed trees across town. At 1136 AM EST, a NOS site at Fox Point recorded a wind gust to 44 mph.

What these are

Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Rhode Island in 2021Every state in 2021This day in weather historyWarnings in Rhode Island, August 2021The 2021 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 979348, 979377, 979349, 979818, 979803, 979810, 979811, 979809.